Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Is taking Regestrone and Pyricontin safe and effective for postponing periods?

DOCTOR OF THE MONTH - Mar 2014
Mar 2014
User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 1390 Questions
Question
my marriage is on 15 aug and my periods date is on 18 aug. iam planning to postpone my periods .when i consult gynec doc she prescribed me regestrone and pyricontin twice a day and onec a day respectively. is it safe method and how many days i want to use pls let me know
Posted Thu, 28 Aug 2014 in Women's Health
 
 
Answered by Dr. Madhuri N Bagde 9 minutes later
Brief Answer:
use regesterone for 7 days

Detailed Answer:
Hello and welcome to HCM,

Congratulations for your marriage.

However it is already 11th today. So you will not be able to have a period before these dates. The only option is to take drugs and delay the periods. I will need to know the date of your last period to help you better.

The reason for prescription of pyricontin is unclear as it is not used to delay periods. However you may use regestrone 5mg twice daily upto 7 days to delay the period [ please give me the date of your last period if possible as this may not work sometimes]. Periods will come 7 days after stopping the drugs.

Hope this satisfies your query.
Thanks for using HCM.     
Feel free to ask any more questions that you may have.
Dr Madhuri Bagde
Consultant Obstetrician and Gynecologist
Above answer was peer-reviewed by
 
Follow-up: Is taking Regestrone and Pyricontin safe and effective for postponing periods? 39 minutes later
hello thank s a lot
july 18 is my last period time .i think because of stress at marriage time my periods will come before so i palnned to postpone.

doctor prescribed me pyricontin to avoid side effects and she told me u get periods on the immediate next day when u stop the drug but your telling it will take 7 days.iam bit confused with this.pls clarify
thank you
 
 
Answered by Dr. Madhuri N Bagde 7 minutes later
Brief Answer:
period comes within 7 days sometimes even later

Detailed Answer:
Hello and welcome,

Stress usually delays periods. Pyricontin is not known to lower the side effects as there is no lietrature to show this. It is vitamin B6 only. You may take it as it helps the liver.

You can start the tablet from 12-13 and take it till 18 th or 19th as if a period comes before this it will most likely get over before the date of marriage. Periods usually start in the next 7 days after stopping the drug. It may range from 1 day [ very rare as commonly begins on day 3-4] to day 7 on any day.

Also regestrone may cause vomiting in a few, if you have vomiting then decease the dose to one tablet a day.

Hope this helps.

I am here for any more queries. Please do not get stressed. The drug will help you.

Dr Madhuri
Above answer was peer-reviewed by
 
Follow-up: Is taking Regestrone and Pyricontin safe and effective for postponing periods? 16 minutes later
hi, thanks for the prompt response.

previously, some years back i have used some tablet to postpone my periods, not sure about the name of the tablet, then i have suffered with severe stomach ache.

Is there a chance of getting stomach ache this time also?
if so, please suggest few ideas to minimize the same , may be in terms of food and drinks.

Thanks,
XXXX
 
 
Answered by Dr. Madhuri N Bagde 2 hours later
Brief Answer:
yes it can cause abdominal pain

Detailed Answer:
Hello and welcome,

Yes these tablets may cause stomach ache in a few women. If you have had this issue take just one tablet at night after meals. Also take cold milk and gelusil or ranitidine 150 mg twice daily along with this to avoid gastric irritation.

However a single tablet may not be enough to delay periods and so we use them twice a day. If you are able to tolerate it then take it twice a day.
It may also cause nausea that can be minimised with drugs like ondenstrone 4 mg once daily.

Hope this helps.

Dr Madhuri
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor